Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have palpitation, heart bouncing and pricking sensation. Om Petril Beta. ECG normal. Had lung infection. Suggest?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1998
Answered : 1304 Questions
Question
Hi Doctor,
I have palpitation from past 3 months where in my heart beat will be 80 to 85, sometimes 90. Off late, from past one week, I feel that my heart is bouncing. It happens randomly with no particular pattern and occurs twice or thrice a day.
Another problem which I have developed from past 4 days is the pricking sensation in heart. Its for just a second. I have experienced it twice till now at night at bed and after 20 mins of my lunch. Is it a symptom of a heart attack? I am taking Petril Beta 10(half) every alternate day.
Have got ECGs done which were normal. My menses are normal. I was diagnosed with an infection in the lungs initially(April) but was cured. I also get sleep disturbances sometimes which was bad few months back and I find difficulty in swallowing when I wake up during night because of sleep disturbance.
Posted Wed, 9 Oct 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Sukhvinder Singh 26 minutes later
Brief Answer:
Please see details

Detailed Answer:
Respected Ma'm
1. Palpitation or perception of heat beat results either from a disturbance in normal rhythm of heart of changes in volume which it handles. If the palpitation is associated with blackout/ loss of consciousness/ vertigo or chest pain , do see your doctor on priority. Otherwise, best way to work them up is to see the type of rhythm disorder on ECG. If ECG could not pick them up, we advice 24 hours holter monitoring, provided you get at least one episode during that period. Following determining the type of rhythm disorder, next step is ECHO. ECHO tells if there is a structural heart disease or not.
2. Most of the palpitations are premature contractions. They are precipitated by tea/ coffee/ smoking/ anxiety/ anti-asthma medication/ stress/ anti-cold medication/ thyroid disorders/ anemia etc. Premature contractions with a normal ECHO are benign entities and do not require much treatment. They can be controlled with one drug only (Beta-blockers).
3. If you are taking petril-beta every other day, The causes of palpitation can be this drug if the there is a temporal (time based)association. When the effect of petril-beta goes , ~after 8-10 hours, you may feel more palpitations because of cessation of beta-blockage effect.
4. A pricking sensation which lasts for a second, especially in a young female, do not suggest anginal pain or heart attack.
In nutshell you can consult your physician / cardiologist and can get a holter and ECHO done, to resolve the issue. Physician will also look for other common causes of palpitation like anemia and hyperthyroidism.
Hope this helps.
Feel free to discuss further.
Sincerely
Sukhvinder
Above answer was peer-reviewed by
 
Follow-up: Have palpitation, heart bouncing and pricking sensation. Om Petril Beta. ECG normal. Had lung infection. Suggest? 15 minutes later
Thanks doctor but i wanted to inform one more thing. I tried to undertake a TMT but cudnt walk after a minute. Got breathlessness. I do physical activity like household work and do not get breathlessness but when I walk. I feel tired only when i walk.
Do you suggest me take a bTMT or Holter. I had undetgone Echo which was again normal. Please suggest if I have to continue with peteil beta.
 
 
Answered by Dr. Sukhvinder Singh 7 minutes later
Brief Answer:
Please see details.

Detailed Answer:
Respected ma'm
1. To detect the reason for palpitation you have to get either an ECG at time of palpitation or you have to get a holter.
2. When were you not able to walk for a minute? if that was in April or recent event? If it is a recent phenomenon, you must see your doctor on priority to get evaluated. If your ECHO is old and breathlessness is recent, a repeat ECHO may be required after clinical examination. Clinical examination will rule out an obvious cause for breathlessness. There are many causes of breathlessness beside heart disease like anemia, obesity, lung diseases, kidney diseases etc. Right now I do not see a role for TMT.
3. Petril beta on alternate days is not a standard prescription. You are not being covered by effect of propronolol (one of the drugs in this combination) for full 24 hours. Hence the prescription should be reviewed by your treating doctor. Since I can not decide about the need for the other drug (i.e. clonazepam) in this combination.
Hope this provides more clarity.
Feel free to discuss further.
Sincerely
Sukhvinder
Above answer was peer-reviewed by
 
Follow-up: Have palpitation, heart bouncing and pricking sensation. Om Petril Beta. ECG normal. Had lung infection. Suggest? 1 hour later
Bteathlessness is since April. Lung infection identified and cured in April.
Petril beta started in XXXXXXX
Palpitation started in XXXXXXX
Last Echo done in XXXXXXX and TMT after few days of Echo
Bouncing of heart and pricking started in sep.
Breathlessness came under control in August

Petril beta and the dosage has been prescribed by a cardiologist. She has asked me to gardually stop it.

Thanks
XXXXX
 
 
Answered by Dr. Sukhvinder Singh 2 hours later
Brief Answer:
please see details.

Detailed Answer:
Respected Ma'm
1. Petril beta was most probably given for your anxiety and hyperventilation. You should discuss it's withdrawal with your cardiologist now.
2. Since your ECHO was normal when you had shortness of breath , so need to repeat it right now.
3. You need an assessment by a cardiologist for evaluation of palpitation only and proceed accordingly.
Hope this helps.
Sincerely
Above answer was peer-reviewed by
 
Follow-up: Have palpitation, heart bouncing and pricking sensation. Om Petril Beta. ECG normal. Had lung infection. Suggest? 32 minutes later
Thank you doctor. I will get an Echo or holter done.
One last question..I stay in a remote place with no immediate and easy access to hospitals. Please let me know the first aid treatment in case of a heart attack untill i reach the hospital

Thanks
XXXXX
 
 
Answered by Dr. Sukhvinder Singh 8 hours later
Brief Answer:
Please see details.

Detailed Answer:
Respected ma'm
1. Most important step in management of acute heart attack is to identify it correctly. Most commonly the pain of heart attack occurs behind the breast bone with radiation to arms, jaw or upper abdomen. It is more like heaviness or pressure. It may be associated with sweating, breathlessness, vomiting, uneasiness etc.
A pain which is pricking in nature, lasts for less than a minute, can be elicited by touch or pressure and can be localized, it is unlikely to be of heart attack.
2. The first thing we give to heart attack patient is to let them chew a tablet of disprin/ aspirin. This is followed by nitroglycerin tablet or spray under the tongue. Patient should not use stairs/ move much or exert at all in such circumstances. A medical help should be sought at the earliest.
Sincerely
Sukhvinder Singh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor